Colorado, 2005Damaging Wind in Colorado, July 2, 2005
July 2, 2005 · NWS BOU · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 2, 2:12 PM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 2, 2:12 PM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
312 PM MDT SAT JUL 2 2005
.SHORT TERM...ISOLATED SHOWERS AND THUNDERSTORMS ARE CURRENTLY GOING
OVER THE WESTERN TWO-THIRDS OF THE FORECAST AREA. DEW POINTS ARE IN
THE 30S IN MOST AREAS SAVE THE FAR EASTERN BORDER WHERE SOME 40S ARE
INDICATED. IN SPITE OF THEIR HIGH BASES...SOME RAIN IS ACTUALLY
HITTING THE GROUND. MODEL DATA FOR THIS EVENING OFFERS LITTLE IN
OPPOSITION TO THE CURRENT GOING REAL WEATHER...SO WILL KEEP POPS
ISOLATED. NEED TO MAKE SURE OVERNIGHT LOWS ARE NOT TOO COOL WITH
THE THICKNESS GRIDS...EXPECTED CLOUD COVER...AND THIS MORNINGS
WARMTH IN MIND.
ON SUNDAY...MODELS HAVE THE TAIL END OF AN UPPER TROUGH PUSH ACROSS
THE FORECAST AREA EARLY SUNDAY INTO MID DAY. THIS USHERS IN A SURGE
OF SOME UPSLOPE. IN SPITE OF THE TROUGH AND SURGE...THE LOW LEVELS
ARE PROGGED TO STAY PRETTY DRY. BY LATER SUNDAY AFTERNOON AND INTO
THE EVENING...A THETA-E AXIS GETS BACK INTO THE PLAINS FROM THE
EAST. PROGGED BOUNDARY LAYER DEW POINTS ARE STILL ONLY IN THE 40S
OVER THE FAR EAST BY 00Z SUNDAY AFTERNOON. CROSS SECTIONS DO SHOW
PLENTY OF MIDDLE AND UPPER LEVEL MOISTURE AFTER MIDNIGHT TONIGHT
CONTINUING THROUGH SUNDAY AFTERNOON. CAPES ARE FAIR ON SUNDAY
AFTERNOON...THE HIGHEST OVER THE FAR EASTERN BORDER. THE QPF GRIDS
ON BOTH MODELS SHOW A LITTLE BIT SUNDAY AFTERNOON. WITH ALL
CONSIDERED... WILL GO WITH 10-20% POPS...MAYBE HIGHER IN THE
EVENING? FOR TEMPERATURES...GO A BIT HIGHER FOR LOWS THAN MOS
GUIDANCE SHOWS. ON SUNDAY READINGS LOOK ABOUT 3 TO 5 C COOLER THEN
NOW.
.LONG TERM...SUNDAY NIGHT INTO TUESDAY...MDLS MAINTAIN A WEAK TO
MODERATE WEST TO NORTHWESTERLY FLOW ALOFT OVER THE CWFA. LOW LEVEL
E TO SELY WINDS WILL OCCUR SUNDAY NIGHT INTO MONDAY FOLLOWING THE
PASSAGE OF A WEAK FRONTAL BOUNDARY. AS IT DOES...LOW LEVEL MSTR
INCREASES AS THE LOW LEVEL THETA-E MSTR ADVECTS BACK INTO THE CWFA.
FCST SOUNDINGS INDICATE CAPES RANGING FROM 1400-1700 J/KG DURING THE
LATE AFTN AND EVENING WITH SOME MINIMAL CIN. A WEAK UPPER LEVEL
DISTURBANCE IN THE FLOW IS ALSO PROGGED TO SLIP ACROSS NRN COLORADO
SUNDAY NIGHT. FVBL ENOUGH SHEAR PROFILE AS WELL FOR AN ISOLD SVR
STORMS. MONDAY AGAIN LOOK GOOD ALTHOUGH SELY WINDS WILL AID IN THE
DEVELOPMENT OF A DENVER CYCLONE. FCST CAPES RANGE FM 1700-2000 J/KG
ALONG THE FRONT RANGE AND PALMER DIVIDE TO 3400 J/KG IN THE NE
CORNER OF THE STATE AS WELL. SHEAR PROFILE IS BETTER TOO VS SUNDAY
NIGHT...ESPECIALLY IN THE NORTHEAST PLAINS. AS A RESULT THE BEST CHC
OF SVR STORMS MAY BE ON MONDAY. THE GFS MAINTAINS LOW LEVEL THETA-E
MSTR OVER THE NORTHEAST PLAINS THROUGH AT LEAST THURSDAY. A WEAK
UPPER LEVEL DISTURBANCE IS PROGGED TO CLIP NORTHEAST COLORADO
TUESDAY AFTN AND EVENING...AND THIS COULD BE THE TRIGGER FOR MORE
THUNDERSTORMS IN THE PLAINS. NO BIG CHANGES TO THE EXTENDED AT THIS
TIME WITH A SLIGHT CHANCE OF POPS THROUGH FRIDAY...ESPECIALLY FOR
THE NORTHEAST PLAINS IN THE AFTN AND EVNG.
&&
.BOU...NONE.
&&
KOOPMEINERS/COOPER
Hazardous weather outlook, Jul 2, 9:58 AM MST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1058 AM MDT SAT JUL 02 2005
COZ030>051-031200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1058 AM MDT SAT JUL 02 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP EARLY THIS AFTERNOON OVER THE HIGH COUNTRY. A FEW OF THEM
WILL PUSH OUT OVER THE PLAINS LATER THIS AFTERNOON AND EARLY
EVENING. THEY WILL PRODUCE LITTLE RAIN...OCCASIONAL LIGHTNING...AND
STRONG WIND GUSTS UP TO 50 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH
WEDNESDAY...ESPECIALLY FROM THE FRONT RANGE FOOTHILLS EASTWARD. A
FEW STORMS ACROSS THE NORTHEAST PLAINS COULD BECOME SEVERE SUNDAY
AND MONDAY DURING THE AFTERNOON AND EVENING. IT WILL BECOME WARMER
AND DRIER BY THE LATTER PART OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Thunderstorm Wind, Larimer
- When
- July 2, 4:45 PM MST
- Where
- Larimer County, 1 mi NE of Loveland
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 2 direct, 0 indirect
- Injuries
- 4 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 40.417, -105.050
Strong thunderstorm winds occurred at Boyd Lake. Two women drowned when the boat they were in capsized. Four others that were in the boat had to be hospitalized, one was in intensive care.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 2 to 5, 20059 deaths · 3 events
- Tornadoes and Flash Flooding in Minnesota, July 2 to 11, 2005$550,000 · F2 · 38 events
- Rip Current in Florida, July 2, 20051 death · 1 event
- Flash Flood in New York, July 2 to 3, 2005$5.0 million · 1 event
- Hail and Damaging Winds in South Dakota, July 2, 2005$110,000 · 1 in hail · 40 events
- Hail and Damaging Winds in Mississippi, July 2, 20051 injured · $60,000 · 55 kt wind · 7 events
- Damaging Wind in Georgia, July 2, 2005$100,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Texas, July 2, 2005$50,000 · 1.5 in hail · 12 events
- Damaging Winds and Lightning Strike in Georgia, July 2, 2005$69,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, July 2 to 3, 20051 in hail · 37 events
- Hail and Damaging Winds in Montana, July 2, 20051.75 in hail · 25 events
- Damaging Wind in Nebraska, July 2, 20053 injured · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466376.